Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
163 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Can Postinor-2 cause delayed menstruation?

Answered by
Dr.
Dr. Shanti Vennam

OBGYN

Practicing since :1989

Answered : 7488 Questions

default
Posted on Tue, 27 Jun 2017 in Women's Health
Question: My girlfriend was on her last day of menstration and I gave her postinor 2 but she's complaining of not having her period till now her period was supposed to be on 28th of may 2017 is there any possibility she's pregnant
doctor
Answered by Dr. Shanti Vennam 34 minutes later
Brief Answer:
Please elaborate.

Detailed Answer:
Hello,

Thanks for trusting us with your health concern.

Please let me know when she had her last natural period and when did she take the emergency pill. Also let me know if she is on any other medication and any other significant information.

Please remember that the emergency pill contains high dose of progesterone and this leads to hormone imbalance. This can cause withdrawal bleeding and also delay the next natural period by a week or two.

Unprotected sexual intercourse during a period cannot usually cause conception as it falls in the safe period.

Hope you find this information useful. Please feel free to contact for further information. I will be happy to help.

regards,
Shanti.V.
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication

Recent questions on  Hormone imbalance

doctor1 MD

Hi, I am in menopause and suffer from body odor, which came from my neck up to head , I cant identify from where exactly, I thought it is from my...

doctor1 MD

I am a male age 41 and for the last 5 years my anxiety has increased, my weight has increased and I've lost a significant amount of my stamina....

doctor1 MD

Hi, My friend is suffering from Eagle syndrome and her doctor has prescribed her megatin and somafresh medicines. The doctor says there is no...

doctor1 MD

Hi my name is india waters, an i have a hormone imbalance and i am trying to find out if there is a way to not have to take pills to git them back...

doctor1 MD

Hi my period was due yesterday. I have very slight pink bleeding only when I wipe, if this is implantation bleeding I would be 4 weeks when would I...

doctor1 MD

Gyno, I had cyst removed last yr Dec . off one ovary. I have pain & bleeding. After clitoral masturbation I bleed, last time lasted 5 days, 6 days...

doctor1 MD

r 2 weeks n9w i have experience pressure and bizzing across my chest. i cant sleep from it. i suffer fron ectopocs but this feels.differnt. went dr...